Kentucky, 2004Hail and Damaging Winds in Kentucky, July 13 to 14, 2004
July 13 to 14, 2004 · NWS LMK · 61 events in 41 counties and zones
54 thunderstorm wind, 7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $960,000
- Crop damage
- None recorded
- Events
- 61
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 13, 1:30 PM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT TUE JUL 13 2004
.SHORT TERM...(TNGT THROUGH FRI).
FOCUS ON POTENTIAL SEVERE EVENT TONIGHT.
SPC HAS OUTLOOKED OUR NRN FA WITH A MODERATE RISK WITH A SLGT RISK
IN THE S. EXPECT STRONG TO SEVERE LINEAR MCS TO DEVELOP UPSTREAM
ACRS UPR OH/MSP VLYS AHEAD OF STRONG SHRT WV TROF MOVG TOWARD LOWER
GREAT LAKES. ONE LIKELY TORNADIC SUPERCELL HAS DEVELOPED IN NRN IL
ATTM FED BY EXTREME INSTAB/LOW LVL MSTR (CAPES IN EXCESS OF
5000/LIFTED INDICES OF -15 AND DEWPOINTS NEAR 80.) FORWARD
PROPAGATING MCS SHUD BE IN THE MATURE/POSSIBLY WEAKENING PHASE OF
ITS EVOLUTION LATE TNGT WITH A LEADING SQUALL LINE/TRAILING
STRATIFORM DYNAMIC SYS WITH WIDESPREAD DAMAGING WINDS AND AS NOTED
BY SPC (BOWHEAD TORNADOES...I.E., POSSIBLE TORNADOES JUST POLEWARD
OF THE BOW APEX).
TIMING OF MCS AND WESTWARD EXTENT IN QUESTION. STORMS SHOULD MOVE
RAPIDLY SEWD THIS EVENING WITH INCRSG/DEEPENING NWWD FLO...FASTER
THAN MODELS...THINKING IS ARND SUNSET ACROSS OUR SRN INDIANA
COUNTIES AND PERHAPS ARND MIDNIGHT IN OUR SERN COUNTIES. WILL LEAVE
HIEST POPS (50)IN THE BLUEGRASS REGION (LEX) AND 40 ELSEWHR.
EARLY WED MORNING STORMS MAY STILL BE ONGOING ACRS OUR SRN FA AHEAD
OF CDFNT PROGGED INTO CNTRL KY 12 UTC WED. MUCH DRIER AMS IN WAKE OF
FRONT OVERSPREADS OUR FA FROM LATE WED MRNG ON INTO FRI AS CURRENT
RIDGE OVER THE NRN PLAINS SLIDES SEWD.
.EXTENDED DISCUSSION (FRIDAY NIGHT THROUGH TUESDAY)...
NOT MUCH CHANGE IN THE OVERALL SYNOPTIC PATTERN IN THE EXTENDED.
UPPER LEVEL PATTERN WILL BE CHARACTERIZED BY A DEEP PERSISTENT TROF
IN THE EAST THAT WILL BE CONTINUOUSLY REINFORCED BY SMALLER H5 WAVES
ROTATING THROUGH. WITH RESPECT TO THE POSITION OF THE H5
TROF...WELL BE IN NORTHWEST FLOW THROUGHOUT THE PERIOD. MAIN
FORECAST FEATURES WILL BE THESE INDIVIDUAL SMALLER H5 WAVES THAT
TRAVEL WITHIN THE MEAN FLOW. THE FIRST OF THESE IS FORECAST TO
IMPACT THE AREA ON SATURDAY. THUS...HAVE GONE AHEAD AND RAISED POPS
SLIGHTLY FOR SATURDAY AND WILL CONTINUE LOW CHC POPS FOR SUNDAY.
AFTER THAT...UPPER LEVEL RIDGING BUILDS EASTWARD AND SFC HIGH
PRESSURE MOVES IN. THIS WILL RESULT IN PARTLY SUNNY AND SLIGHTLY
COOLER CONDITIONS FOR MON/TUE. AS FOR TEMPERATURES...00Z
OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH 00Z GFS ENSEMBLE
MEANS...SO WILL ONLY MAKE MINOR ADJUSTMENTS TO TEMPS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
KIRKPATRICK/JARVIS
Hazardous weather outlook, Jul 13, 5:20 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 PM EDT TUE JUL 13 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
620 PM EDT (520 PM CDT) TUE JUL 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE
STORMS ACROSS MOST OF THE OUTLOOK AREA. A COMPLEX OF POTENTIALLY
SEVERE STORMS WILL DROP INTO SOUTHERN INDIANA AFTER 7 PM EDT (6 PM
EST/CDT)...AND MOVE RAPIDLY SOUTH OF THE OHIO RIVER AND INTO CENTRAL
KENTUCKY AFTER 8 PM EDT. DAMAGING THUNDERSTORM WINDS ARE THE PRIMARY
THREAT...WITH A POSSIBILITY OF TORNADOES AND LARGE HAIL ALSO.
SINCE THE BEST CHANCES FOR SEVERE STORMS WILL BE AT NIGHT, HAVE YOUR
NOAA WEATHER RADIO READY TO WAKE YOU UP IF A WARNING IS ISSUED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE FOR THUNDERSTORMS EXISTS WEDNESDAY MORNING AND AGAIN ON
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL BE REQUIRED THIS EVENING ACROSS THE OUTLOOK
AREA. IN ADDITION...LAW ENFORCEMENT AND EMERGENCY MANAGEMENT ARE
REQUESTED TO RELAY REPORTS TO NWS LOUISVILLE.
JB
In the hours before
Local storm report, Jul 13, 6:32 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST JASPER 38.39N 86.94W
07/13/2004 70MPH DUBOIS IN AMATEUR RADIO
WIND GUST TO 70 MPH.
&&
SZAPPANOSLocal storm report, Jul 13, 6:37 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG ORLEANS 38.66N 86.45W
07/13/2004 ORANGE IN AMATEUR RADIO
NUMEROUS TREES DOWN.
0735 PM TSTM WND DMG ORLEANS 38.66N 86.45W
07/13/2004 ORANGE IN AMATEUR RADIO
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 6:52 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MILLTOWN 38.34N 86.27W
07/13/2004 CRAWFORD IN EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&
SZAPPANOSLocal storm report, Jul 13, 6:54 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG SIBERIA 38.23N 86.73W
07/13/2004 PERRY IN AMATEUR RADIO
NUMEROUS TREES AND TREE LIMBS DOWN. WIND GUST TO 65 MPH.
&&
SZAPPANOSLocal storm report, Jul 13, 6:55 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG SALEM 38.60N 86.10W
07/13/2004 WASHINGTON IN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
&&
SZAPPANOSLocal storm report, Jul 13, 7:13 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG TELL CITY 37.95N 86.76W
07/13/2004 PERRY IN EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSThunderstorm Wind, Breckinridge
- When
- July 13, 7:16 PM EST
- Where
- Breckinridge County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.050, -85.367
Trees and power lines were blown down. Unspecified structural damage was also reported.
Thunderstorm Wind, Meade
- When
- July 13, 7:19 PM EST
- Where
- Meade County, Brandenburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.217, -86.217
Power lines were blown down.
Thunderstorm Wind, Meade
- When
- July 13, 7:20 PM EST
- Where
- Meade County, Doe Vly Estates
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.817, -85.383
Numerous trees were downed. Docks were damaged, and boats were missing on Doe Valley Lake.
Thunderstorm Wind, Hancock
- When
- July 13, 7:21 PM EST
- Where
- Hancock County, Lewisport
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -85.067
Numerous trees and power lines were blown down.
Thunderstorm Wind, Trimble
- When
- July 13, 7:30 PM EST
- Where
- Trimble County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.750, -86.567
Trees and power lines were downed.
Thunderstorm Wind, Grayson
- When
- July 13, 7:30 PM EST
- Where
- Grayson County, Leitchfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.983, -86.433
Trees and power lines were downed.
Thunderstorm Wind, Henry
- When
- July 13, 7:35 PM EST
- Where
- Henry County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.950, -85.967
Trees and power lines were downed.
Thunderstorm Wind, Oldham
- When
- July 13, 7:38 PM EST
- Where
- Oldham County, 2 mi N of La Grange
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.800, -86.183
The chimney of a house was blown off.
Thunderstorm Wind, Bullitt
- When
- July 13, 7:39 PM EST
- Where
- Bullitt County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.667, -85.950
Trees and power lines were downed.
Thunderstorm Wind, Jefferson
- When
- July 13, 7:39 PM EST
- Where
- Jefferson County, Louisville Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.983, -85.633
Thunderstorm Wind, Hardin
- When
- July 13, 7:40 PM EST
- Where
- Hardin County, Ft Knox
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.017, -84.983
A 74 mph wind gust was measured at Godman Army Airfield.
Thunderstorm Wind, Hancock
- When
- July 13, 7:40 PM EST
- Where
- Hancock County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.350, -85.317
Trees and power lines were downed.
Thunderstorm Wind, Jefferson
- When
- July 13, 7:40 PM EST
- Where
- Jefferson County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.700, -85.867
Louisville Gas and Electric Company reported the most power line damage due to storms since the 1974 tornado outbreak. Over 100,000 customers were without electricity following the severe thunderstorms.
Thunderstorm Wind, Ohio
- When
- July 13, 7:40 PM EST
- Where
- Ohio County, Beaver Dam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.567, -85.250
Numerous trees were blown down.
Thunderstorm Wind, Bullitt
- When
- July 13, 7:45 PM EST
- Where
- Bullitt County, Shepherdsville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -84.933
Trees were blown down. The roof was blown off a house.
Thunderstorm Wind, Henry
- When
- July 13, 7:45 PM EST
- Where
- Henry County, Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.717, -86.567
Thunderstorm Wind, Butler
- When
- July 13, 7:47 PM EST
- Where
- Butler County, Morgantown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.717, -85.733
Trees and power lines were blown down.
Hail, Shelby
- When
- July 13, 7:50 PM EST
- Where
- Shelby County, 3 mi N of Shelbyville
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.200, -84.850
Thunderstorm Wind, Hart
- When
- July 13, 7:54 PM EST
- Where
- Hart County, Priceville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.050, -84.500
Trees were blown down. A spotter estimated a 75 mph wind gust.
Thunderstorm Wind, Larue
- When
- July 13, 7:55 PM EST
- Where
- Larue County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.017, -84.750
Trees and power lines were blown down. Unspecified structural damage was reported.
Thunderstorm Wind, Shelby
- When
- July 13, 7:56 PM EST
- Where
- Shelby County, 1 mi S of Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.667, -86.850
Numerous trees were blown down.
Thunderstorm Wind, Nelson
- When
- July 13, 8:00 PM EST
- Where
- Nelson County, Bardstown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.050, -84.500
An off duty NWS employee estimated a 70 mph wind gust.
Thunderstorm Wind, Warren
- When
- July 13, 8:00 PM EST
- Where
- Warren County, 10 mi N of Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.783, -85.367
Thunderstorm Wind, Spencer
- When
- July 13, 8:00 PM EST
- Where
- Spencer County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.317, -84.950
Trees and power lines were blown down. Unspecified structural damage was reported.
Thunderstorm Wind, Edmonson
- When
- July 13, 8:00 PM EST
- Where
- Edmonson County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.983, -85.050
Trees and power lines were blown down.
Thunderstorm Wind, Nelson
- When
- July 13, 8:05 PM EST
- Where
- Nelson County, 5 mi E of Bardstown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.683, -85.133
Trees were blown down. A spotter estimated a 70 mph wind gust.
Thunderstorm Wind, Shelby
- When
- July 13, 8:05 PM EST
- Where
- Shelby County, Waddy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.617, -84.583
Thunderstorm Wind, Simpson
- When
- July 13, 8:14 PM EST
- Where
- Simpson County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -84.667
Trees and power lines were blown down.
Thunderstorm Wind, Warren
- When
- July 13, 8:15 PM EST
- Where
- Warren County, Bowling Green
- Measured
- 73 kt (84 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.867, -84.467
An 84 mph wind gust was measured at the Environmental Science Building at Western Kentucky University.
Thunderstorm Wind, Barren
- When
- July 13, 8:15 PM EST
- Where
- Barren County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.867, -84.567
Trees and power lines were blown down countywide. There was some unspecified structural damage in Cave City.
Thunderstorm Wind, Allen
- When
- July 13, 8:19 PM EST
- Where
- Allen County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.983, -84.183
Trees and power lines were blown down.
Thunderstorm Wind, Hardin
- When
- July 13, 8:20 PM EST
- Where
- Hardin County, Cecilia
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $250,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.717, -84.300
Numerous trees were blown down, some were blown on to mobile homes. Power lines were downed. A cell tower was blown over.
Thunderstorm Wind, Metcalfe
- When
- July 13, 8:20 PM EST
- Where
- Metcalfe County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.000, -86.167
Trees and power lines were blown down.
Thunderstorm Wind, Anderson
- When
- July 13, 8:22 PM EST
- Where
- Anderson County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.700, -85.867
Trees and power lines were blown down.
Thunderstorm Wind, Taylor
- When
- July 13, 8:24 PM EST
- Where
- Taylor County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.683, -85.833
Trees and power lines were blown down.
Thunderstorm Wind, Hardin
- When
- July 13, 8:25 PM EST
- Where
- Hardin County, Elizabeth Town
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -85.867
A trained spotter estimated a 70 mph wind gust.
Thunderstorm Wind, Marion
- When
- July 13, 8:30 PM EST
- Where
- Marion County, Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.750, -86.033
Thunderstorm Wind, Mercer
- When
- July 13, 8:35 PM EST
- Where
- Mercer County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.383, -85.433
Trees and power lines were blown down.
Thunderstorm Wind, Simpson
- When
- July 13, 8:35 PM EST
- Where
- Simpson County, Franklin
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.800, -86.400
A spotter estimated an 80 mph wind gust.
Thunderstorm Wind, Monroe
- When
- July 13, 8:38 PM EST
- Where
- Monroe County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.000, -86.167
Trees and power lines were blown down.
Thunderstorm Wind, Franklin
- When
- July 13, 8:40 PM EST
- Where
- Franklin County, Frankfort
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.000, -86.100
Trees were down along Highway 460.
Thunderstorm Wind, Fayette
- When
- July 13, 8:40 PM EST
- Where
- Fayette County, Lexington
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.933, -86.900
The roof on a tobacco warehouse was peeled back.
Thunderstorm Wind, Woodford
- When
- July 13, 8:40 PM EST
- Where
- Woodford County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.617, -85.333
Trees and power lines were blown down.
Thunderstorm Wind, Logan
- When
- July 13, 8:40 PM EST
- Where
- Logan County, Adairville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -86.300
A spotter estimated a 60 mph wind gust.
Thunderstorm Wind, Fayette
- When
- July 13, 8:40 PM EST
- Where
- Fayette County, Lexington
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.450, -85.117
The roof was blown off a barn.
Thunderstorm Wind, Cumberland
- When
- July 13, 8:52 PM EST
- Where
- Cumberland County, Countywide
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.433, -85.383
Roofs were blown off buildings in the city of Burkesville. Trees were downed countywide.
Thunderstorm Wind, Casey
- When
- July 13, 8:52 PM EST
- Where
- Casey County, Liberty
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.967, -85.667
Two porches were blown away.
Thunderstorm Wind, Russell
- When
- July 13, 8:58 PM EST
- Where
- Russell County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.183, -85.733
Trees and power lines were blown down.
Thunderstorm Wind, Clinton
- When
- July 13, 9:05 PM EST
- Where
- Clinton County, Albany
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.900, -85.967
Trees were down on Highway 127 at Highway 90.
Thunderstorm Wind, Garrard
- When
- July 13, 9:06 PM EST
- Where
- Garrard County, Lancaster
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.833, -86.750
Trees and power lines were blown down.
Thunderstorm Wind, Lincoln
- When
- July 13, 9:09 PM EST
- Where
- Lincoln County, Stanford
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.200, -85.650
Trees and power lines were blown down. A tree limb was blown on to a police cruiser.
Thunderstorm Wind, Jessamine
- When
- July 13, 9:20 PM EST
- Where
- Jessamine County, 5 mi E of Nicholasville
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.400, -86.883
The public reported an estimated 65 mph wind gust.
Thunderstorm Wind, Jessamine
- When
- July 13, 9:25 PM EST
- Where
- Jessamine County, Nicholasville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.983, -85.717
Several trees were downed.
Thunderstorm Wind, Clark
- When
- July 13, 9:38 PM EST
- Where
- Clark County, Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.383, -85.250
Four roads were blocked by downed trees.
Thunderstorm Wind, Madison
- When
- July 13, 10:00 PM EST
- Where
- Madison County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.217, -86.700
Hail, Meade
- When
- July 13, 11:10 PM EST
- Where
- Meade County, Brandenburg
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.267, -85.233
Hail, Hardin
- When
- July 13, 11:53 PM EST
- Where
- Hardin County, Elizabeth Town
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.367, -85.983
Hail, Hardin
- When
- July 13, 11:53 PM EST
- Where
- Hardin County, 2 mi SE of Elizabeth Town
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.550, -85.733
Hail, Hardin
- When
- July 13, 11:55 PM EST
- Where
- Hardin County, Elizabeth Town
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -85.233
Hail, Oldham
- When
- July 14, 12:45 AM EST
- Where
- Oldham County, Buckner
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.133, -86.433
Hail, Allen
- When
- July 14, 1:10 AM EST
- Where
- Allen County, 8 mi E of Scottsville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -85.467
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Illinois, July 13, 20044 injured · $3.5 million · F4 · 26 events
- Strong Wind in South Carolina, July 13, 20041 death · 1 event
- Heat in Tennessee, July 13, 20041 death · 1 event
- Hail and Damaging Winds in Michigan, July 13, 20041 injured · $3.8 million · 2.75 in hail · 19 events
- Tornadoes and Flash Flood in Georgia, July 13 to 14, 20043 injured · $343,000 · F0 · 52 events
- Tornado and Hail in Wisconsin, July 13, 2004$1.6 million · F1 · 19 events
- Hail in Iowa, July 13, 2004$10 million · 1.75 in hail · 1 event
- Wildfire in California, July 13 to 16, 20047 injured · $520,000 · 1 event
- Hail and Damaging Winds in Kentucky, July 13, 2004$377,000 · 54 kt wind · 10 events
- Damaging Winds and High Wind in Indiana, July 13, 2004$97,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Michigan, July 13, 2004$180,000 · 1 in hail · 15 events
- Hail and Damaging Wind in Illinois, July 13, 2004$202,000 · 4 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416536, 5416537, 5416606, 5416607, 5416608, 5416609, 5416610, 5416611, 5416612, 5416613, 5416614, 5416615, 5416616, 5416617, 5416618, 5416619, 5416620, 5416621, 5416622, 5416623, 5416624, 5416742, 5416743, 5416839, 5416840, 5416841, 5416842, 5416843, 5416844, 5416845, 5416846, 5416847, 5416848, 5416849, 5416850, 5416851, 5416852, 5416853, 5416854, 5416855, and more.